Suscripción a Biblioteca: Guest
Portal Digitalde Biblioteca Digital eLibros Revistas Referencias y Libros de Ponencias Colecciones
Journal of Porous Media
Factor de Impacto: 1.49 Factor de Impacto de 5 años: 1.159 SJR: 0.43 SNIP: 0.671 CiteScore™: 1.58

ISSN Imprimir: 1091-028X
ISSN En Línea: 1934-0508

Volumes:
Volumen 23, 2020 Volumen 22, 2019 Volumen 21, 2018 Volumen 20, 2017 Volumen 19, 2016 Volumen 18, 2015 Volumen 17, 2014 Volumen 16, 2013 Volumen 15, 2012 Volumen 14, 2011 Volumen 13, 2010 Volumen 12, 2009 Volumen 11, 2008 Volumen 10, 2007 Volumen 9, 2006 Volumen 8, 2005 Volumen 7, 2004 Volumen 6, 2003 Volumen 5, 2002 Volumen 4, 2001 Volumen 3, 2000 Volumen 2, 1999 Volumen 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v19.i7.10
pages 567-581

ON NONEXISTENCE OF OSCILLATORY MOTIONS IN MAGNETOTHERMOHALINE CONVECTION IN POROUS MEDIUM

Jyoti Prakash
Department of Mathematics and Statistics, Himachal Pradesh University, Summer Hill, Shimla-171005, India
Sanjay Kumar Gupta
Department of Mathematics, Himachal Pradesh University, Summer Hill, Shimla 171005, India

SINOPSIS

The present paper deals with the linear stability analysis of thermohaline convection in porous medium in the presence of a uniform vertical magnetic field and provides a classification of the neutral or unstable magnetothermohaline convection configuration of the Veronis type into two classes, namely, the bottom-heavy class and the top-heavy class, and then strikes a distinction between them by means of a characterization theorem which disallows the existence of oscillatory motions of neutral or growing amplitude in the former class whenever the thermohaline number is less than a critical value. It is further established that this result is uniformly valid for the quite general nature of the bounding surfaces. A similar characterization theorem is also proved for magnetothermohaline convection of the Stern type.